Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Brown Semen
    avatar
    SteveMST posted:
    I am a cancer patient who had surgery last June to remove my esophagus. When I returned home I resumed Chemotherapy. One of the side effects apparently is to lower your sex drive, so I haven't had sex in several months. Today I had sex and my semen was dark brown. Could this be another side effect of the chemo? Or could it be caused by not having had an ejaculation in several months? I had sex before while on chemo with this happening. What should I do?
    Reply
     
    avatar
    counterso responded:
    Brown semen is evidence of blood in your semen, but not fresh blood, it has dried and oxidized. There are many reasons why this could happen, but it's expected that the discoloration will disappear after you ejaculate a couple of times. If you see red in your semen, you should report it to a urologist and be checked out. Any blood in your semen is scary, but the reasons are not always sinister, and often it is very temporary. Either way, it's a literal red flag indicating you should be checked by a urologist.
     
    avatar
    SteveMST replied to counterso's response:
    Thank you for your insight. I will see my doctor and have him recommend a urologist as soon as possible. However, I am still left wondering if it could be a side effect of my chemotherapy.
     
    avatar
    counterso replied to SteveMST's response:
    Indirectly perhaps. Not directly.


    Spotlight: Member Stories

    I had prostate removed 5 yrs. I have had incontinence every since. I had colligen placed near my bladder two times.No luck. I had mesh sling surgicall...More

    Helpful Tips

    Pain in Manhood
    I been to hospitals and clinics for the treatment and said Gonorrhea and just the last one i have visited said Urethritis. I have been ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.